MAUDE Adverse Event Report: MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118001A0
Medical Device Problem Codes Circuit Failure (1089); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 20th june 2024, getinge became aware of an issue with one of our columns - 118001a0 - magnus table column for built-in plate.Initially provided information suggested column failure.On 31st july 2024, additional information has been received.As it was stated, the issue occurred during planned cardiac surgery on the anesthetized patient.No movement was possible using remote control as well as override panel, preventing the patient from being positioned for the planned procedure.The patient was transferred to another operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required and resulting in transfer to another operating room, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 118001a0 - magnus table column for built-in plate.Initially provided information suggested column failure.Later on, additional information has been received.As it was stated, the issue occurred during planned cardiac surgery on the anesthetized patient.No movement was possible using a remote control as well as an override panel, preventing the patient from being positioned for the planned procedure.The patient was transferred to another operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control nor override panel leading to the inability to position the patient as required, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the malfunction occurred, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.A getinge technician evaluated the affected column and confirmed that the movement was stopped and an error was displayed on the ir remote control.During the inspection, it was determined that there was a can error, and communication with joint modules was not possible.An attempt was made to restore communication by reflashing the tabletop control but without success.A test with different tabletops on this column did not cause any problems.The issue was resolved by the replacement of 9704653 contact module 1180.The device was returned to service.A review of the customer product complaint database revealed that the affected part had been fitted two months prior to the incident.The subject matter expert (sme) at the manufacturing site was contacted to assess the most probable root cause of the issue.According to the sme¿s evaluation, the root cause is most likely related to a one-time malfunction of 9704653 contact module 1180.Unfortunately, the affected part was not available for the return making further analysis impossible.In summary and as a result of the performed root cause evaluation, it was concluded that the investigated issue, namely the operating table not responding to the remote control nor override panel leading to the inability to position the patient as required, was impossible to define.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d4 serial #, h3a device evaluated by manufacturer, h3b device not eval provide code, h4 device manufacture date and h6 component codes fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 20th june 2024, getinge became aware of an issue with one of our columns - 118001a0 - magnus table column for built-in plate.Initially provided information suggested column failure.On 31st july 2024, additional information has been received.As it was stated, the issue occurred during planned cardiac surgery on the anesthetized patient.No movement was possible using remote control as well as override panel, preventing the patient from being positioned for the planned procedure.The patient was transferred to another operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required and resulting in transfer to another operating room, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our columns - 118001a0 - magnus table column for built-in plate.Initially provided information suggested column failure.Later on, additional information has been received.As it was stated, the issue occurred during planned cardiac surgery on the anesthetized patient.No movement was possible using a remote control as well as an override panel, preventing the patient from being positioned for the planned procedure.The patient was transferred to another operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control nor override panel leading to the inability to position the patient as required, was to reoccur.Previous d4 serial #: (b)(6).Corrected d4 serial #: (b)(6).Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: device evaluation anticipated, but not yet begun corrected h3b device not eval provide code: n/a.Previous h4 device manufacture date: 05/19/2015.Corrected h4 device manufacture date: 05/21/2015.Previous h6 component codes: others|insufficient information||4776.Corrected h6 component codes: electrical and magnetic|circuit board||427.
 
Event or Problem Description
Getinge became aware of an issue with one of our columns - 118001a0 - magnus table column for built-in plate.Initially provided information suggested column failure.Later on, additional information has been received.As it was stated, the issue occurred during planned cardiac surgery on the anesthetized patient.No movement was possible using a remote control as well as an override panel, preventing the patient from being positioned for the planned procedure.The patient was transferred to another operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control nor override panel leading to the inability to position the patient as required, was to reoccur.

Brand Name
MAGNUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19917864
Report Number8010652-2024-00082
Device Sequence Number7218638
Product Code FQO
UDI-Device Identifier04046768031500
UDI-Public(01)04046768031500
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number118001A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
118010A0 BASIS TABLE TOP INDIVIDUAL CONFIGURATION
Patient SexUnknown